Alert archive / Kansas / River Flood Warnings in 2010

River Flood Warning 2, NWS Dodge City, KS

June 13, 2010Hodgeman County, Pawnee County, Kansas

NWS Dodge City, KS issued this river flood warning at Jun 13, 2010, 2:14 PM CDT for Hodgeman County, Pawnee County, Kansas. It took effect at Jun 14, 2010, 1:45 PM CDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2010, 2:14 PM CDT (19:14 UTC)
In effect from
Jun 14, 2010, 1:45 PM CDT
Expired
Jun 16, 2010, 4:36 AM CDT
In force
39 hr
Issued by
NWS Dodge City, KS
Flood severity
Minor

Counties Hodgeman County, KS, Pawnee County, KS

The radar

The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buckner Creek near Burdett (BETK1).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07141175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WGUS43 KDDC 131914
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE DODGE CITY KS 
214 PM CDT SUN JUN 13 2010

...THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS...

  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES.

.VERY HEAVY RAINFALL FROM LAST NIGHT COMBINDED WITH THE RAIN EXPECTED 
LATER TONIGHT WILL RESULT IN BUCKNER CREEK NEAR BURDETT TO RISE ABOVE 
FLOOD STATE BY MONDAY AFTERNOON AND THEN CONTINUE TO RISE TO 
NEAR 18.9 FEET BY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS... 

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED ***TIME OF NEXT ISSUANCE***


&&

KSC083-145-140714-
/O.NEW.KDDC.FL.W.0002.100614T1845Z-100616T0936Z/
/BETK1.1.ER.100614T1845Z.100615T1200Z.100616T0336Z.UU/
214 PM CDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUCKNER CREEK NEAR BURDETT.
* FROM MONDAY AFTERNOON TO LATE TUESDAY NIGHT.
* AT  1:30 PM SUNDAY THE STAGE WAS 9.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 18.9 FEET BY TUESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 
  FEET ALONG THE BANKS OF THE BUCKNER CREEK.  MOVE LIVESTOCK AWAY 
  FROM THE MAIN CHANNEL.  THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER 
  CREEK NORTH OF GRAY WILL BECOM FLOODED AT A STAGE OF 19 FEET.  THE 
  CITIES OF JETOMRE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM 
  THIS FORECASTED RISE ALONG BUCKNER CREEK.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET
  ON OCT 27 1997.

$$
4 follow-up statements
776 
WGUS43 KDDC 131934 CCA
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING ...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
214 PM CDT SUN JUN 13 2010

...THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN KANSAS...

  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE
  COUNTIES.

.VERY HEAVY RAINFALL FROM LAST NIGHT COMBINDED WITH THE RAIN EXPECTED
LATER TONIGHT WILL RESULT IN BUCKNER CREEK NEAR BURDETT TO RISE ABOVE
FLOOD STATE BY MONDAY AFTERNOON AND THEN CONTINUE TO RISE TO
NEAR 18.9 FEET BY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS
FOR FURTHER INFORMATION.

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED EARLY MONDAY MORNING.


&&

KSC083-145-140714-
/O.NEW.KDDC.FL.W.0002.100614T1845Z-100616T0936Z/
/BETK1.1.ER.100614T1845Z.100615T1200Z.100616T0336Z.UU/
214 PM CDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A

* FLOOD WARNING FOR
  THE BUCKNER CREEK NEAR BURDETT.
* FROM MONDAY AFTERNOON TO LATE TUESDAY NIGHT.
* AT  1:30 PM SUNDAY THE STAGE WAS 9.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND
  CONTINUE TO RISE TO NEAR 18.9 FEET BY TUESDAY MORNING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3
  FEET ALONG THE BANKS OF THE BUCKNER CREEK.  MOVE LIVESTOCK AWAY
  FROM THE MAIN CHANNEL.  THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER
  CREEK NORTH OF GRAY WILL BECOM FLOODED AT A STAGE OF 19 FEET.  THE
  CITIES OF JETOMRE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM
  THIS FORECASTED RISE ALONG BUCKNER CREEK.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET
  ON OCT 27 1997.

$$
447 
WGUS83 KDDC 140111
FLSDDC
KSC083-145-141311-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
811 PM CDT SUN JUN 13 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..
  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES. 
 
(OPTIONAL) GENERAL HYDROMETEOROLOGICAL SYNOPSIS

. (INSERT BASIS SECTION HERE, AND BEGIN SECTION WITH A "." DOT) IF 
YOU CHOOSE NOT TO USE THIS SECTION...REMEMBER - DON'T DELETE THE 
LEADING DOT IF YOU STILL INCLUDE THE CALL-TO-ACTIONS STATEMENTS!!!


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 SAFETY MESSAGE...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED ***TIME OF NEXT ISSUANCE***


&&

KSC083-145-141311-
/O.CON.KDDC.FL.W.0002.100614T1845Z-100616T0936Z/
/BETK1.1.ER.100614T1845Z.100615T1200Z.100616T0336Z.UU/
811 PM CDT SUN JUN 13 2010

THE FLOOD WARNING CONTINUES FOR
  THE BUCKNER CREEK NEAR BURDETT.
* FROM MONDAY AFTERNOON TO LATE TUESDAY NIGHT.
* AT  7:30 PM SUNDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 18.9 FEET BY TUESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 
  FEET ALONG THE BANKS OF THE BUCKNER CREEK.  MOVE LIVESTOCK AWAY 
  FROM THE MAIN CHANNEL.  THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER 
  CREEK NORTH OF GRAY WILL BECOM FLOODED AT A STAGE OF 19 FEET.  THE 
  CITIES OF JETOMRE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM 
  THIS FORECASTED RISE ALONG BUCKNER CREEK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON OCT 27 
1997.  

$$
072 
WGUS83 KDDC 140631
FLSDDC
KSC083-145-141831-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
131 AM CDT MON JUN 14 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..
  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES. 
 
.HEAVY RAINS OVER THE WEEKEND HAS RESULTED IN EXCESSIVE RUNOFF INTO 
CREEKS AND STREAMS. CREEKS WILL CONTINUE TO RISE THROUGH MONDAY 
AND MONDAY NIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 SAFETY MESSAGE...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED MONDAY MORNING. 


&&

KSC083-145-141831-
/O.CON.KDDC.FL.W.0002.100614T1845Z-100616T0936Z/
/BETK1.1.ER.100614T1845Z.100615T1200Z.100616T0336Z.UU/
131 AM CDT MON JUN 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE BUCKNER CREEK NEAR BURDETT.
* FROM THIS AFTERNOON TO LATE TUESDAY NIGHT.
* AT 12:30 AM MONDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 18.9 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY LATE EVENING.
* IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 
  FEET ALONG THE BANKS OF THE BUCKNER CREEK.  MOVE LIVESTOCK AWAY 
  FROM THE MAIN CHANNEL.  THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER 
  CREEK NORTH OF GRAY WILL BECOM FLOODED AT A STAGE OF 19 FEET.  THE 
  CITIES OF JETMORE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM 
  THIS FORECASTED RISE ALONG BUCKNER CREEK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON OCT 27 
1997.  

$$
855 
WGUS83 KDDC 141634
FLSDDC
KSC083-145-150434-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
1134 AM CDT MON JUN 14 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE 
  COUNTIES.
 
.HEAVY RAINS OVER THE WEEKEND HAVE RESULTED IN EXCESSIVE RUNOFF INTO
CREEKS AND STREAMS. SINCE THEN THE HEAVY RAINS HAVE MOVED EAST OF THE
AREA AND THE RIVERS ARE NEARING CREST STAGE OR FALLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 SAFETY MESSAGE...

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR 
ADDITIONAL HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED ***TIME OF NEXT ISSUANCE***


&&

KSC083-145-141704-
/O.CAN.KDDC.FL.W.0002.000000T0000Z-100616T0936Z/
/BETK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1134 AM CDT MON JUN 14 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE BUCKNER CREEK NEAR BURDETT.
* AT 10:30 AM MONDAY THE STAGE WAS 12.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.4 FEET 
  TOMORROW EARLY AFTERNOON.
* IMPACT...AT 16.0 FEET...EXPECT MINOR FIRST TERRACE OVERFLOWS ALONG 
  BOTH BANKS OF THE BUCKNER CREEK.  FOR SAFETY, MOVE LIVESTOCK AWAY 
  FROM THE IMMEDIATE VICINITY OF THE CREEK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.0 FEET ON JUN 1 2001.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:31 AM CDT, 10 hours 43 minutes earlier.

Area forecast discussion, Jun 13, 3:31 AM CDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
331 AM CDT SUN JUN 13 2010

.DISCUSSION...

DAYS 1-2...

SIGNIFICANT CONVECTIVE PRECIPITATION EVENT WAS UNDERWAY DURING THE
OVERNIGHT HOURS ACROSS PORTIONS OF THE DDC FA. AT 0800 UTC...THERE
WERE THREE DISTINCT SMALL MCS'S THAT MADE UP THE LARGER SCALE
CONVECTIVE EVENT. THE EASTERN MCS WAS EXITING EASTERN DDC FA AND
WAS CENTERED BETWEEN GREAT BEND AND WICHITA. ANOTHER SMALL MCS
EXTENDED FROM NORTHEAST OF DODGE CITY SOUTH TO NEAR BUFFALO,
OK...AND A NEWLY FORMED MCS QUICK ON THE HEELS OF THE 2ND ONE WAS
MOVING INTO FAR SOUTHWEST KANSAS. THE SYNOPTIC FRONT AT THE
SURFACE WAS FROM ROUGHLY THE WEST-CENTRAL TEXAS PANHANDLE THROUGH
THE EASTERN OKLAHOMA PANHANDLE...TO FAR SOUTH-CENTRAL KANSAS.
GIVEN ALL THE CONVECTIVE ACTIVITY, IT WAS BECOMING INCREASINGLY
DIFFICULT TO FIND THE FRONT.

THE MAIN UPPER SYSTEM RESPONSIBLE FOR ALL OF THIS CONVECTION WAS
STILL WELL TO THE SOUTHWEST OF THE DDC FA...CENTERED OVER
SOUTHEASTERN UTAH. H25 JET STREAK OF ABOUT 80-100 KNOTS WILL
EXTEND FROM THE NEBRASKA PANHANDLE THROUGH CENTRAL/EASTERN
COLORADO TO WEST-CENTRAL NEW MEXICO BY LATE THIS
AFTERNOON...WITH SOUTHWEST KANSAS IN THE RIGHT ENTRANCE REGION OF
THIS JET STREAK. PRETTY MUCH ALL OF THE MODELS SUGGEST THAT LOW
LEVEL FRONTOGENESIS FORCING WILL BECOME RE-ESTABLISHED ACROSS WEST
CENTRAL OR SOUTHWEST KANSAS BY AFTERNOON...ONCE THE CURRENT
NOCTURNAL CONVECTIVE EVENT WANES...WHICH IT SHOULD AS LOW LEVEL
JET VEERS DURING THE 10-15Z TIME FRAME THIS MORNING. THERE ARE
CHALLENGES IN THE FORECAST FOR HIGH TEMPERATURES TODAY WITH THE
SYNOPTIC BAROCLINIC ZONE ACROSS WESTERN KANSAS. FAR NORTHWEST
COUNTIES WILL LIKELY REMAIN IN THE 70 TO 73F RANGE WHILE SOUTH
CENTRAL KANSAS COUNTIES HIT THE 90 TO 92F RANGE. THUNDERSTORMS
WILL REDEVELOP DURING THE MID-LATE AFTERNOON HOURS IN THE ZONE OF
STRONGEST SURFACE FRONTOGENESIS, WHICH MESOSCALE MODELS (NAM12,
HRRR, RUC13) SUGGEST WILL BE ACROSS WESTERN OR CENTRAL DDC FA. THE
GREATEST THREAT FOR SEVERE WX WILL BE ALONG AND EAST OF THE BEST
FRONTOGENETIC FORCING. WILL GENERALLY FOLLOW THE SPC GUIDANCE FOR
TODAYS SEVERE WEATHER THREAT WITH GREATEST HAIL AND TORNADO
POTENTIAL ACROSS SOUTHERN AND EASTERN FORECAST AREA. GIVEN THE
AMOUNT OF RAIN THAT HAS FALLEN ALREADY ACROSS MUCH OF THE
CENTRAL/EASTERN DDC FA...AND WITH MORE ON THE WAY FOR THESE SAME
GENERAL AREAS...WILL BE EXTENDING THE AREAL FLOOD WATCH IN TIME
(THROUGH 06Z MONDAY) AND ALSO ADD A FEW MORE COUNTIES (KIOWA,
PRATT, STAFFORD). AN ADDITIONAL 1 TO 3 INCHES CAN BE EXPECTED
THROUGH LATE TONIGHT.

AS THE UPPER WAVE FINALLY WEAKENS AND LIFTS OUT INTO THE MIDWEST
REGION...WILL SEE BROAD SURFACE HIGH PRESSURE BEGIN TO INFLUENCE
WESTERN KANSAS WITH PREVAILING NORTHEASTERLY FLOW. ALL THE LOW
LEVEL FRONTOGENESIS SHOULD BE FAR ENOUGH SOUTH SUCH THAT
PRECIPITATION CHANCES ACROSS THE DDC FA ARE SUBSTANTIALLY REDUCED.
HAVE LOWERED POPS AS A RESULT FOR MONDAY AND MONDAY NIGHT TO
AROUND 12 TO 15 PERCENT...EXCEPT FOR THE FAR SOUTHEAST DDC FA
COUNTIES. -UMSCHEID

DAYS 3-7...

A MUCH DRIER FORECAST IS EXPECTED DURING THE MEDIUM RANGE STARTING
BY TUESDAY AND LASTING THROUGH THE WEEKEND. THE OVERALL SYNOPTIC
PATTERN EVOLVES INTO A SHORTWAVE RIDGE WHILE AN UPPER TROUGH SHIFTS
THROUGH THE WESTERN CONUS INTO THE UPPER PLAINS BY MID TO LATE WEEK,
WHICH WOULD TEND TO KEEP ANY ORGANIZED CONVECTION PATTERNS RELEGATED
TO MID LEVEL FORCING OVER THE NORTHERN  PLAINS. WHILE AN UPPER JET
LIFTS NORTHWARD ACROSS THE NORTHERN PLAINS, THE RIGHT ENTRANCE
REGION OF THE JET, AS WELL AS THE SOUTHERN PERIPHERY OF A LOW LEVEL
BAROCLINIC ZONE/FRONTAL BOUNDARY WILL BE POSITIONED NEAR NORTHERN
KANSAS BY THURSDAY NIGHT OR FRIDAY. THIS MIGHT SUPPORT SOME LOW POPS
ACROSS OUR NORTHERN COUNTIES.

TEMPERATURES SHOULD REBOUND AGAIN, BUT CERTAINLY NOT BE AS WARM AS
WE EXPERIENCED DURING THE MIDDLE PART OF LAST WEEK. NEAR 90 DEGREES
IS  GOOD APPROXIMATION UNTIL FRIDAY WHEN WARMER AIR SOUTH OF THE
BAROCLINIC ZONE APPROACHING 100 DEGREES MIGHT BE POSSIBLE AS DRIER
AIR ADVECTS EASTWARD.

&&

.AVIATION...

VERY HIGH PRECIPITABLE WATER VALUES AND LOW LEVEL CONVERGENCE WILL
MEAN A CONTINUATION OF WEAL MCS MAINTENANCE ACROSS THE SOUTHERN
SECTIONS OF THE FORECAST AREA THIS MORNING. CONVECTIVE TRENDS WILL
NEED TO BE MONITORED FOR ANY PREVAILING TSRA, BUT AT LEAST AT KDDC,
VCTS WILL LIKELY  BE REQUIRED THROUGH 14 OR 15 UTC, WHILE GCK AND HYS
ARE FARTHER  BEING THE SURFACE FRONT. IN THE ABSENCE OF CONVECTION ,
THERE WILL BE A LACK OF CEILINGS, WHILE ANOTHER ROUND OF HEAVY RAIN
PRODUCING THUNDERSTORMS ARE AGAIN EXPECTED BY LATE THIS AFTERNOON
AND THIS EVENING, WHICH MAY AFFECT ALL THREE TERMINALS ONCE AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  84  59  77  58 /  80  80  20  20
GCK  79  55  74  56 /  70  50  20  10
EHA  80  56  74  59 /  60  50  10  10
LBL  83  58  75  59 /  70  60  20  20
HYS  82  57  73  56 /  70  70  20  10
P28  91  70  82  65 /  70  80  40  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ031-045-046-064>066-
076>081-086>090.

&&

FN25/33/33
Hazardous weather outlook, Jun 13, 12:20 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1220 PM CDT SUN JUN 13 2010

KSZ030-031-043>046-061>066-074>081-084>090-141730-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1220 PM CDT SUN JUN 13 2010 /1120 AM MDT SUN JUN 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED
ACROSS SOUTHWEST KANSAS THROUGH EARLY AFTERNOON. THUNDERSTORMS
WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS AFTERNOON
THROUGH THIS EVENING...SOME OF WHICH MAY BE SEVERE. THE PRIMARY
THREATS WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND HEAVY
RAIN...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. WIDESPREAD
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TONIGHT. WHILE SOME
OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...THE MAIN THREAT WILL
BE FLOODING AS ADDITIONAL HEAVY RAIN FALLS OVER ALREADY SATURATED
GROUND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

WRIGHT

In the hours before

Local storm report, Jun 13, 8:29 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
829 AM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 E FRIZELL             38.18N 99.10W
06/13/2010  M5.80 INCH       PAWNEE             KS   TRAINED SPOTTER

            THIS WAS THE TOTAL RAINFALL SINCE LATE YESTERDAY
            AFTERNOON THROUGH 8 AM THIS MORNING.

&&

LEE
Local storm report, Jun 13, 8:39 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
839 AM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLOOD            BURDETT                 38.19N 99.53W
06/13/2010                   PAWNEE             KS   LAW ENFORCEMENT

            SOME WATER COVERING COUNTY ROADS IN THE BURDETT AREA AND
            WERE IMPASSABLE. BLACK TOP ROADS WERE OKAY, ALTHOUGH THE
            DITCHES WERE FULL.

&&

LEE
Local storm report, Jun 13, 9:14 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
914 AM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            SE MULLINVILLE          37.58N 99.47W
06/13/2010                   KIOWA              KS   TRAINED SPOTTER

            WATER HAS WASHED OVER HIGHWAY 54 JUST EAST OF
            MULLINVILLE. TRAFFIC IS BEING RE-ROUTED THROUGH TOWN ONTO
            HIGHWAY 400.

0906 AM     FLOOD            MULLINVILLE             37.59N 99.47W
06/13/2010                   KIOWA              KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS WATER OVER HIGHWAY 54 EAST OF
            MULLINVILLE AT MILEPOST 98. PUBLIC REPORT RELAYED THROUGH
            LAW ENFORCEMENT INDICATES WATER TO BE 1 TO 1.5 FEET DEEP.
            TRAFFIC IS BEING REDIRECTED ONTO HIGHWAY 400.

&&

WRIGHT
Local storm report, Jun 13, 9:29 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
929 AM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     FLOOD            2 WNW GRAY              38.16N 99.66W
06/13/2010                   HODGEMAN           KS   LAW ENFORCEMENT

            COUNTY ROAD 230 JUST NORTH OF HIGHWAY 156 HAD ABOUT A 200
            YARD STRETCH OF WATER COVERING IT. THE ROAD WAS CLOSED.

&&

LEE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:17 PM CDTSevere Thunderstorm WarningDDCFord, Hodgeman20 min
Jun 12, 7:29 PM CDTSpecial Weather StatementDDCFord46 min
Jun 12, 8:35 PM CDTSpecial Weather StatementDDCEdwards40 min
Jun 13, 2:16 AM CDTAreal Flood AdvisoryDDCFord3 hr
Jun 13, 5:39 AM CDTSpecial Weather StatementDDCGray51 min
Jun 13, 9:06 AM CDTAreal Flood WarningDDCHodgeman, Ness, Pawnee, Rush12 hr
Jun 13, 9:18 AM CDTAreal Flood WarningDDCClark, Edwards, Ford, Kiowa12 hr
Jun 13, 9:35 AM CDTAreal Flood WarningDDCPratt, Stafford12 hr
Jun 13, 3:17 PM CDTSpecial Weather StatementDDCTrego43 min
Jun 13, 3:32 PM CDTSevere Thunderstorm WarningDDCEllis, Trego43 min
Jun 13, 5:28 PM CDTSevere Thunderstorm WarningDDCClark, Comanche47 min
Jun 13, 5:41 PM CDTAreal Flood WarningDDCPratt5 hr
Jun 13, 6:06 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Kiowa39 min
Jun 13, 6:30 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt45 min
Jun 13, 6:58 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt47 min

Nearby

River Flood Warnings in Kansas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.